Mixing alcohol with prescription medications can come with a number of potential side effects. This is especially true in the case of Klonopin and alcohol. Because both of these drugs work as central nervous system depressants, mixing them can have dangerous and potentially fatal consequences.
Effects Of Mixing Klonopin With Alcohol
As a controlled substance, taking clonazepam puts individuals at potential risk for use and dependence. This is especially true for people with a past history of drug use or who take the drug for an extended period of time. Taking Klonopin with other substances like alcohol can also increase the risk of addiction and make it more difficult to stop using the medication.
Drinking alcohol while taking Klonopin can increase the risk of the side effects of these two substances. It can also cause the side effects of these drugs to be more severe.
Potential side effects of mixing clonazepam and alcohol include:
- slurred speech
- trouble walking
- memory problems
- problems with coordination
- unusual behavior
- impaired judgment
Find an Inpatient Treatment Center Now
We are here to help you through every aspect of recovery. Let us call you to learn more about our treatment options.
The more of each drug a person consumes, the higher his or her risk is of experiencing these side effects. Klonopin also amplifies the effects of alcohol, meaning that individuals on both substances will likely not be able to drink as much as they usually would.
Dangers Of Mixing Alcohol And Klonopin
Both alcohol and Klonopin are central nervous system (CNS) depressants. When taken separately, CNS depressants can help an individual relax and feel more calm. This is especially true for Klonopin; the drug works by reducing feelings of anxiety so a person may function normally.
Unfortunately, the positive effects of both of these substances can be addictive. And, when a person mixes Klonopin and alcohol, the addictive nature of these drugs is elevated. This means that using clonazepam and alcohol together on a regular basis increases the likelihood that a person will become addicted to one or both substances.
Another serious danger of mixing alcohol and Klonopin is the risk of dangerous and even deadly side effects. Because these drugs are both CNS depressants, consuming them together can result in slowed breathing and heart rate. When a person experiences slowed breathing, he or she is likely not getting enough oxygen to the brain and body. Decreased oxygen can result in stopped breathing and coma or even death.
Additional dangers of mixing these two substances include memory problems, liver damage, and increased risk of injury. The drowsiness often caused by the combination of Klonopin and alcohol can also make it more difficult for a person to wake up, which can result in coma.
Probably the most severe potential danger of mixing alcohol and clonazepam is the risk of accidental overdose. Even taking small amounts of each substance can cause an overdose when these drugs are combined. Signs of a Klonopin and alcohol overdose may include unconsciousness and loss of control over movement.
Getting Treatment For Klonopin And Alcohol Addiction
Abusing Klonopin and alcohol together can be incredibly dangerous as well as deadly. The more of these two drugs a person uses, the higher his or her risk of experiencing their negative side effects. If you or a loved one is struggling with an addiction to one or both of these substances, seeking treatment can help prevent the dangers of mixing these two drugs.
Inpatient alcoholic treatment program is often the most effective approach to treating both benzodiazepine and alcohol addiction. A medically supervised detox program can help individuals safely and effectively withdraw from these substances, while residential programs provide round-the-clock support and daily treatment for addiction.
To learn more about the effects and dangers of mixing Klonopin and alcohol, contact a treatment specialist today.